PMCCPMCCPMCC

Search tips
Search criteria 

Advanced

 
Logo of brheartjLink to Publisher's site
 
Br Heart J. 1985 June; 53(6): 654–658.
PMCID: PMC481831

Ventricular tachycardia induced by clonidine withdrawal.

Abstract

Ventricular tachycardia developed after the abrupt withdrawal of clonidine in a patient with atrial septal defect of the ostium secundum type, renal insufficiency, and hypertension. Ventricular tachycardia was completely suppressed by intravenous phentolamine, which contrasted with the limited effectiveness of intravenous lignocaine and procainamide. Sublingual glyceryl trinitrate or inhaled amyl nitrate reduced the blood pressure to a level similar to that after phentolamine but had no effect on the ventricular tachycardia. Ventricular tachycardia was probably produced by humoral or neural stimulation, or both, of upregulated myocardial alpha adrenoceptors.

Full text

Full text is available as a scanned copy of the original print version. Get a printable copy (PDF file) of the complete article (653K), or click on a page image below to browse page by page.

Articles from British Heart Journal are provided here courtesy of BMJ Group